zbMATH — the first resource for mathematics

Conformal holonomy of bi-invariant metrics. (English) Zbl 1138.53041
In conformal geometry (in dimension \(\geq 3\)) there exists an invariant notion of holonomy which can naturally be defined by means of the canonical Cartan connection of conformal geometry. The conformal holonomy algebra and group are useful invariants for a space with conformal structure, because (for example) they describe invariant substructures and indicate solutions of certain overdetermined conformally covariant partial differential equations.
The aim of this paper is to develop an invariant Cartan calculus and apply it to the conformal geometry of bi-invariant metrics on compact semisimple Lie groups, in order to compute explicitely the conformal holonomy algebras and groups. In two sections, the author recalls briefly the basic concepts of conformal geometry and, respectively, the basic notions of bi-invariant metrics. In the next section, the author develops a conformal Cartan calculus adapted to bi-invariant metrics. The canonical connection and its curvature are described by certain linear maps \(\gamma_{\text{nor}}\) and \(\kappa\). After discussing the properties of these maps the author derives a formula for the conformal holonomy algebra. In the last section, he makes explicit calculations for the bi-invariant metrics on SO(3) and SO(4). It is proved that, up to constant scales, the bi-invariant metric is the only Einstein metric in its conformal class on SO(4). Moreover, SO(4) is not (locally) conformally equivalent to a product of Einstein metrics in such a manner that the Schouten tensor of the product equals the product of the Schouten tensors of the factors.

53C29 Issues of holonomy in differential geometry
53B15 Other connections
53C20 Global Riemannian geometry, including pinching
Full Text: DOI arXiv
[1] S. Sasaki. On the spaces with normal conformal connexions whose groups of holonomy fix a point or a hypersphere. Jap. J. Math. 18, (1943). · Zbl 0060.38905
[2] Marcel Berger, Sur les groupes d’holonomie homogène des variétés à connexion affine et des variétés riemanniennes, Bull. Soc. Math. France 83 (1955), 279 – 330 (French). · Zbl 0068.36002
[3] S. Kobayashi, K. Nomizu. Foundations of differential geometry I & II, John Wiley & Sons, New York, 1963/69. · Zbl 0119.37502
[4] Shoshichi Kobayashi, Transformation groups in differential geometry, Springer-Verlag, New York-Heidelberg, 1972. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 70. · Zbl 0246.53031
[5] T. N. Bailey, M. G. Eastwood, and A. R. Gover, Thomas’s structure bundle for conformal, projective and related structures, Rocky Mountain J. Math. 24 (1994), no. 4, 1191 – 1217. · Zbl 0828.53012
[6] R. W. Sharpe, Differential geometry, Graduate Texts in Mathematics, vol. 166, Springer-Verlag, New York, 1997. Cartan’s generalization of Klein’s Erlangen program; With a foreword by S. S. Chern. · Zbl 0876.53001
[7] A. \(\check{\mathrm {C}}\)ap, J. Slovák, V. Sou\(\check{\mathrm {c}}\)ek. Invariant Operators on Manifolds with Almost Hermitian Symmetric Structures I & II. Acta. Math. Univ. Comen., New Ser. 66, No. 1, p. 33-69 & No. 2, p. 203-220(1997). · Zbl 0969.53003
[8] Andreas Čap and Jan Slovák, Weyl structures for parabolic geometries, Math. Scand. 93 (2003), no. 1, 53 – 90. · Zbl 1076.53029
[9] F. Leitner. Normal conformal Killing forms. e-print: arXiv:math.DG/0406316 (2004).
[10] Stuart Armstrong, Definite signature conformal holonomy: a complete classification, J. Geom. Phys. 57 (2007), no. 10, 2024 – 2048. · Zbl 1407.53050
[11] Felipe Leitner, Conformal Killing forms with normalisation condition, Rend. Circ. Mat. Palermo (2) Suppl. 75 (2005), 279 – 292. · Zbl 1101.53040
[12] A. \( \check{\mathrm {C}}\)ap, A.R. Gover. A holonomy characterisation of Fefferman spaces. e-print: arXiv:math/ 0611939 (2006).
[13] A.R. Gover, F. Leitner. A sub-product construction of Poincaré-Einstein metrics. arXiv: math/0608044 (2006). · Zbl 1190.53040
[14] M. Hammerl. Homogeneous Cartan Geometries (master thesis). http://www.mat.univie. ac.at/ cap/files/Hammerl.pdf, 2006.
[15] M. Hammerl. Homogeneous Cartan Geometries. e-print: arXiv:math/0703627 (2007). · Zbl 1199.53021
[16] Felipe Leitner, A remark on unitary conformal holonomy, IMA Volumes in Mathematics and its Applications: Symmetries and Overdetermined Systems of Partial Differential Equations, Editors: Michael Eastwood and Willard Miller, Jr., Springer New York, Volume 144 (2007), p. 445-461.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.